Novel heavy-traffic regimes for large-scale service systems

Research output: Contribution to journalArticleAcademicpeer-review

8 Citations (SciVal)
128 Downloads (Pure)


We introduce a family of heavy-traffic regimes for large scale service systems, presenting a range of scalings that include both moderate and extreme heavy traffic, as compared to classical heavy traffic. The heavy-traffic regimes can be translated into capacity sizing rules that lead to Economies-of-Scales, so that the system utilization approaches 100% while congestion remains limited. We obtain heavy-traffic approximations for stationary performance measures in terms of asymptotic expansions, using a non-standard saddle point method, tailored to the specific form of integral expressions for the performance measures, in combination with the heavy-traffic regimes. Keywords: heavy-traffic approximations, heavy-traffic regimes, large service systems, queueing theory, asymptotic analysis, saddle point method, Riemann zeta function
Original languageEnglish
Pages (from-to)787-812
Number of pages26
JournalSIAM Journal on Applied Mathematics
Issue number2
Publication statusPublished - 2015


Dive into the research topics of 'Novel heavy-traffic regimes for large-scale service systems'. Together they form a unique fingerprint.

Cite this